Alert archive / Indiana / River Flood Advisories in 2021

River Flood Advisory 1, NWS Paducah, KY

March 3, 2021Gibson County, Indiana

NWS Paducah, KY issued this river flood advisory at Mar 3, 2021, 8:32 PM CST for Gibson County, Indiana. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Mar 3, 2021, 8:32 PM CST (02:32 UTC)
Expired
Mar 4, 2021, 12:44 AM CST
In force
4 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Gibson County, IN

The radar

The Evansville,IN radar (KVWX), 21 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Patoka River at Princeton (PNTI3). The gauge peaked at 16.08 ft at Mar 5, 2021, 12:00 AM CST.

actionminormoderate1416182003/0403/05
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

928 
WGUS83 KPAH 040232 RRA
FLSPAH

Flood Advisory
National Weather Service Paducah KY
832 PM CST Wed Mar 3 2021

...The National Weather Service in Paducah has issued a Flood 
Advisory for the following rivers in Indiana...

  Patoka River near Princeton affecting Gibson County.

For the Patoka River...including Princeton...elevated river levels 
are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday evening at 1045 PM CST.

&&


INC051-050445-
/O.NEW.KPAH.FL.Y.0001.210304T0232Z-210307T0000Z/
/PNTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CST Wed Mar 3 2021

The National Weather Service in Paducah has issued a

* Flood Advisory for
  the Patoka River near Princeton.
* From this evening to Saturday evening.
* At 7:45 PM CST Wednesday the stage was 15.5 feet.
* Action stage is 16.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 16.8 feet 
  Friday morning.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

GREG
1 follow-up statement
441 
WGUS83 KPAH 040644
FLSPAH

Flood Advisory
National Weather Service Paducah KY
1244 AM CST Thu Mar 4 2021

...The Flood Advisory is cancelled for the following rivers in 
Indiana...

  Patoka River near Princeton 

INC051-040745-
/O.CAN.KPAH.FL.Y.0001.000000T0000Z-210304T0644Z/
/PNTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1244 AM CST Thu Mar 4 2021

...The Flood Advisory for the Patoka River near Princeton has been 
cancelled...

The Flood Advisory is cancelled for
  the Patoka River near Princeton.
* At 7:45 PM CST Wednesday the stage was 15.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 16.8 feet 
  tomorrow morning.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 3, 5:46 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Mar 3, 5:46 PM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
546 PM CST Wed Mar 3 2021

.UPDATE...
Issued at 545 PM CST Wed Mar 3 2021

For aviation section only.

&&

.SHORT TERM...(Tonight through Friday night)
Issued at 138 PM CST Wed Mar 3 2021

General high pressure will be in place through the short term
while mid level flow transitions from west-northwesterly to
northwesterly. Meanwhile, as faster flow aloft sweeps through the
upper Midwest, a back door surface cold front is progged to sink
through the PAH forecast area tonight/Thu morning, resulting in a
surface wind shift from southwesterly to northeasterly. This
generally light wind regime will remain in place through the short
term.

Skies will be virtually cloudless through Thu. After that, some
increase in clouds is expected, especially west of the MS River
during the day Fri. This will be associated with a shortwave that
models indicate will be shunted from the southern Plains into the
deep South by northern stream energy aloft. At this time, it
appears no measurable pcpn will occur in our region as the feature
skips by.

Above average temps in place now will be tempered somewhat by the
front on Thu, especially in the Evansville Tri-State region. Temps
on Fri should return to near seasonable averages.

.LONG TERM...(Saturday through Wednesday)
Issued at 138 PM CST Wed Mar 3 2021

Quiet weather will continue into the weekend, as high pressure noses
south from Canada into the region. Temperatures on Saturday should
be very similar to Friday, although possibly a bit cooler in the
Evansville Tri State region due to some stronger cold air advection
into these areas. Highs may struggle to reach 50 degrees up in these
locales, with lower 50s expected elsewhere.

The center of this surface high will shift east Saturday night into
Sunday and this will allow for surface winds to eventually during
the day on Sunday. An upper level ridge will also shift east and
become centered over the area on Sunday. We will see fairly strong
warm air advection in the lower levels, which will lead to warmer
high temperatures for Sunday afternoon with readings in the mid to
upper 50s in most locations.

On Monday, southerly flow will increase as the gradient tightens
with a low pressure system to our west and high pressure continuing
to trek eastward. Therefore, we will likely see highs jump to around
60 or even into the lower 60s, given the degree of warmer air
expected to move in at the lower levels. This increase in
temperatures will carry on into Tuesday as well, where we will see
readings into the mid 60s as the surface winds increase even more.

However, we will be seeing an increase in clouds ahead of our next
weather system by that time. Models are in fairly good agreement on
when we will likely see some rain move into the area. Precipitation
should hold of until later on Tuesday night and into the day on
Wednesday, as a cold front approaches and then eventually moves
through the area.

&&

.AVIATION...
Issued at 545 PM CST Wed Mar 3 2021

Generally clear skies expected. Calm winds overnight will become
light easterly Thursday behind a weak cold front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...GM
SHORT TERM...DB
LONG TERM...CW
AVIATION...GM
Hazardous weather outlook, Mar 3, 3:12 AM CST, 17 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
312 AM CST Wed Mar 3 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
312 AM CST Wed Mar 3 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Minor to moderate flooding continues on several area rivers.
Please refer to the River Flood Warnings and Statements for
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Minor to moderate flooding will continue on several area rivers.
Please refer to the River Flood Warnings and Statements for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

DRS

Nearby

River Flood Advisories in Indiana, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.